# SDR 2007FA0000212

- Difficulty date: December 21, 2005
- Submitted: March 2, 2007
- Operation: General aviation
- Aircraft: N8848Z
- Make and model: Cessna 172H
- Aircraft serial: 17255498
- Engine: Cont O300D
- System (JASC): 8540 · Reciprocating Engine Rear Section
- Part: Sump
- Condition: Leaking
- Location: Engine
- Component: Engine, Cont, O300D
- Stage of operation: IN
- How discovered: O
- Nature of condition: K
- Precautionary procedure: K

## Discrepancy

DURING NEWLY OVERHAULED ENGINE INSTALLATION AN OIL LEAK WAS DISCOVERED.  WHEN BREAK-IN OIL WAS ADDED TO OIL SUMP FOR INITIAL ENGINE RUN, OIL WAS OBSERVED LEAKING ONTO NOSE TIRE.  FURTHER EXAMINATION REVEALED OIL LEAK WAS ORIGINATING FROM LEFT REAR OF ENGINE WHERE THE OIL SUMP AND ACCESSORY HOUSING MATE TOGETHER.  CAUSE OF LEAK WAS IMPROPER SEALING OF OIL SUMP AND ACCESSORY HOUSING DURING ASSEMBLY.
